MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SAVVY LONG PTA BALLOON DILATATION CATHETER
Model Number 436-2515X
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a pta procedure, a leak was allegedly identified to the balloon during inflation.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a pta procedure in a stenosed sfa, a leak on the balloon was allegedly identified during the first inflation attempt.There was no reported deflation difficulty.Reportedly, the balloon catheter was exchanged over the guidewire for another and the procedure was completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: no functional examination carried out due to the condition of the returned device.Due to the condition of the returned device the investigation was inconclusive for the material rupture failure mode reported.The evaluation did observe that the outer catheter was detached from the balloon at the proximal bond.Based upon the available information a definitive root cause cannot be determined.It is unknown whether patient factors handling or other procedural techniques contributed to the reported event.Labeling review: the ifu for the savvy long product was reviewed and contains the following information relevant to the reported event: (a) device description the savvy® long percutaneous transluminal angioplasty (pta) peripheral catheter family are a non-reusable coaxial design catheter with a semi-compliant balloon mounted on its distal tip.¿ the hub/¿y¿ connector consists of a through lumen, allowing the catheter to track over a guidewire, and a balloon port, used to inflate the balloon.(b) indication for use the savvy® long catheters are intended for balloon dilatation of the femoral, popliteal and infra-popliteal arteries.These catheters are not designed to be used in the coronary arteries.(c) directions for use.Inspection and preparation note: a 0.018¿ (0.457 mm) guidewire must be inserted in the savvy® long catheter across the balloon during any inflation of the balloon.¿ remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.¿ if any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.¿ the catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.¿ prepare a mixture of contrast medium and normal saline as per normal procedure.(recommended 25%/75%) gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, counterclockwise motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.¿ apply pressure to the insertion site according to standard practice or hospital protocol for percutaneous vascular procedures.Warning: after use this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable local, state and federal laws and regulations.

Brand Name
SAVVY LONG PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7551263
Report Number9616666-2018-00067
Device Sequence Number16214211
Product Code LIT
UDI-Device Identifier00801741132827
UDI-Public(01)00801741132827
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number436-2515X
Device Catalogue Number436-2515X
Device Lot Number50144496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR